MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOBRONCHIAL TUBES; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOBRONCHIAL TUBES; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION
Model Number 198-37L
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the use of the product, the customer noticed the end caps (a blue one and a transparent one) were attached to the wrong tubes respectively.No patient injury reported.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4) , as a result of warning letter cms# (b)(4).No problem or issues were identified during the device history record review.Two photos and a product sample was received for evaluation.The sample was received in used condition without original package.During visual inspection, (under normal conditions of illumination) incorrect assembly was found.The blue end cap was attached to the tracheal tube, and the transparent end cap to the bronchial tube; the complaint was confirmed.No other analysis was performed.The potential cause of this failure condition could be caused by not following the method (procedure).All mitigations in place were verified and it was confirmed that it was executed accordingly.This failure condition will be monitored for threshold or escalation.Also, a customer complaint notification was performed.

Brand Name
PORTEX ENDOBRONCHIAL TUBES
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16852505
Report Number3012307300-2023-04861
Device Sequence Number6771518
Product Code CBI
UDI-Device Identifier15019315058622
UDI-Public15019315058622
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K953483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2023
Device Model Number198-37L
Device Catalogue Number198-37L
Device Lot Number3990327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Initial Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown